A 30-year-old member asked:
Disclaimer

can depression come from copegus (ribavirin)?

1 doctor answer
Dr. Donald Haupt
49 years experience Psychiatry
Yes: Copegus (ribavirin) is usually given with Pegasys (peg interferon) to treat tough illness, and they are tough meds with tough side effects, but they often work. Depression doesoccur during treatment, usually more the chemical kind which responds better to medicine. I've seen a couple of people going through interferon treatment (older varieties; both did well with wellbutrin, (bupropion) but ask your own doc.
Answered on Jun 30, 2014
3
3 thanks

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month

Related questions:

A 30-year-old member asked:
Dr. Neil Liebowitz
39 years experience Psychiatry
Yes: Interferon can make people feel fatigued and demonstrate symptoms of depression. Sometimes antidepressants help. Discuss with your md.
1
1 thank
A 45-year-old member asked:
Dr. Sidney Vinson
27 years experience Gastroenterology
It Can: One of the more worrisome side-effects of interferon therapy is depression. Suicidal ideation and suicide attempts are known to be associated with in ... Read More
A 46-year-old member asked:
Dr. Simon Tsiouris
23 years experience Infectious Disease
Yes: The side effects, especially anemia, can come on gradually and can get worse with continued use.
A 50-year-old member asked:
Dr. Michio Abe
26 years experience Internal Medicine
Ribavirin: Ribavirin is an antiviral medication used with interferon to treat hepatitis c. It works by stopping the virus that causes hepatitis C from spreading ... Read More
1
1 comment
1
1 thank

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month